Authorities in New Zealand announced on Monday that a 26-year-old man died after contracting myocarditis, a rare inflammation of the heart muscle, after receiving his first dosage of the Pfizer COVID-19 vaccine.
In August, health officials revealed that a lady had died after taking her vaccine shot, making this the second death in New Zealand to be connected to a well-known but rare side effect of the vaccine.
“With the current available information, the board has considered that the myocarditis was probably due to vaccination in this individual,” said New Zealand Monitoring Board said in a statement.
The individual had not sought medical advice or treatment for his symptoms before dying just two weeks after taking his first dose. Myocarditis is an inflammation of the heart muscle that can impair the organ’s ability to pump blood and cause irregular heartbeats.
A Pfizer spokesperson said the company was aware of the report of the death in New Zealand, it monitored all reports of possible adverse events, and continued to believe the benefit-risk profile for its vaccine was positive.
A Pfizer spokesman stated that the firm was aware of the New Zealand death report, that it was monitoring all reports of suspected adverse effects, and continued to believe the benefit-risk profile for its vaccine was positive.
Additionally, New Zealand’s vaccine safety board reported that two additional people, including a 13-year-old, died of suspected myocarditis following inoculation. More information was needed before tying the child’s death to the vaccine, and the death of a man in his 60s was unlikely to be related to the vaccine, according to the report.
While the vaccine safety board acknowledged that there were some rare side effects, it concluded that the benefits of vaccination outweighed the risks.
Image Credit: Getty
You were reading: Pfizer COVID-19 vaccine linked to 26-year-old man’s death